Alert archive / Connecticut / Flash Flood Warnings in 2013

Flash Flood Warning 28, NWS New York, NY

July 25, 2013Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this flash flood warning at Jul 25, 2013, 1:50 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 4 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2013, 1:50 PM EDT (17:50 UTC)
Expired
Jul 25, 2013, 5:45 PM EDT
In force
4 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

County Southeastern Connecticut Planning Region, CT

The radar

The Boston radar (KBOX), 90 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 2:28 PM EDTFLASH FLOODNorwichtown, CTA CAR WAS REPORTED TO BE STUCK IN FLOOD WATERS ON HUNTINGTON AVENUE.
Jul 25, 2:45 PM EDTFLASH FLOOD2 W Occum, CTA CAR WAS REPORTED TO BE STUCK IN FLOOD WATERS ON WHITE PLAINS ROAD AT HANSEN ROAD.
Jul 25, 2:45 PM EDTFLASH FLOODNorwichtown, CTWEST TOWN STREET AT I-395 IS IMPASSABLE DUE TO FLOODING.
Jul 25, 2:57 PM EDTFLASH FLOODNorwichtown, CTAN OFFICE COMPLEX WAS BEING EVACUATED AT 12 CASE STREET DUE TO FLOODING.
Jul 25, 3:21 PM EDTFLASH FLOODNorwichtown, CTTHE YANTIC RIVER HAS EXCEEDED ITS BANKS AND IS CAUSING FLOODING AT THE INTERSECTION OF STURTEVANT STREET AND PLEASANT STREET.
Jul 25, 3:30 PM EDTFLASH FLOODNorwichtown, CTSHOLES AVENUE...PLEASANT AVENUE AND WEST TOWN STREET WERE CLOSED DUE TO FLOODING. RESIDENTS IN THE AREA ALSO REPORTED FLOODING IN THEIR BASEMENTS. SEVERAL PEOPLE WERE RESCUED FROM VEHICLES TRAPPED IN FLOOD WATERS.
Jul 25, 3:40 PM EDTFLASH FLOODNorwichtown, CTTHE EXIT RAMP OF I-395 AT EXIT 82 FOR WEST TOWN STREET IS CLOSED DUE TO FLOODING.
Jul 25, 4:31 PM EDTFLASH FLOODMohegan, CTGOLDEN ROAD NEAR ROUTE 32 IS CLOSED DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WGUS51 KOKX 251750
FFWOKX
CTC011-251945-
/O.NEW.KOKX.FF.W.0028.130725T1750Z-130725T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
150 PM EDT THU JUL 25 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 345 PM EDT...

* AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
TRAINING HEAVY RAIN SHOWERS CAPABLE OF PRODUCING FLASH FLOODING FROM 
GALES FERRY TO NORWICH...MOVING NORTH AT 10 MPH. OVER 2 INCHES OF 
RAIN HAS BEEN REPORTED IN THIS AREA...WITH UP TO ADDITIONAL INCH 
POSSIBLE THROUGH 3 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4147 7199 4137 7207 4138 7225 4167 7225
      4167 7212 4164 7198 4164 7191

$$

SEARS
2 follow-up statements
336 
WGUS71 KOKX 251823
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
223 PM EDT THU JUL 25 2013

CTC011-251945-
/O.CON.KOKX.FF.W.0028.000000T0000Z-130725T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW LONDON CT-
223 PM EDT THU JUL 25 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR
CENTRAL NEW LONDON COUNTY...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE TRAINING THUNDERSTORMS AND HEAVY RAIN SHOWERS CAPABLE OF 
PRODUCING FLASH FLOODING. THESE STORMS WERE EXTENDED ALONG A LINE 
FROM MONTVILLE TO FRANKLIN. OVER 2 INCHES OF RAIN HAS BEEN REPORTED 
IN THIS AREA...WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE THROUGH 4 
PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4147 7199 4137 7207 4138 7225 4167 7225
      4167 7212 4164 7198 4164 7191

$$

SEARS
608 
WGUS51 KOKX 251927
FFWOKX
CTC011-252145-
/O.EXT.KOKX.FF.W.0028.000000T0000Z-130725T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
327 PM EDT THU JUL 25 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 545 PM EDT...

* AT 320 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ON GOING  
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. IN        
  ADDITION...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED        
  TRAINING HEAVY RAIN SHOWERS CAPABLE OF PRODUCING FLASH FLOODING    
  FROM GALES FERRY TO NORWICH...MOVING NORTH AT 10 MPH. OVER 4       
  INCHES OF RAIN HAS BEEN REPORTED IN THIS AREA...WITH UP TO         
  ADDITIONAL INCH POSSIBLE THROUGH 545 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4147 7199 4137 7207 4138 7225 4167 7225
      4167 7212 4164 7198 4164 7191

$$

MALOIT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 11:02 AM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 25, 11:02 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1102 AM EDT THU JUL 25 2013

.SYNOPSIS...
A FRONTAL BOUNDARY EAST OF THE AREA WILL REMAIN NEARLY STATIONARY
THROUGH FRIDAY AS A WAVE OF LOW PRESSURE MOVES ALONG IT. THIS LOW
MOVES INTO NORTHERN NEW ENGLAND FRIDAY NIGHT...AND INTO THE CANADIAN
MARITIMES FOR THE WEEKEND. WEAK HIGH PRESSURE BUILDS INTO THE
LOCAL REGION FRIDAY NIGHT AND SATURDAY. BY SUNDAY...ANOTHER COLD
FRONT WILL BE APPROACHING FROM THE WEST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CLOUDY TODAY AS SURFACE LOW PRESSURE TO THE SOUTH MOVES UP THE
EAST COAST. 500MB TROUGH BECOMES NEGATIVELY TILTED TO OUR WEST AND
STEERS THE SURFACE LOW NNE. THIS WILL PUSH THE NW FRINGE OF
RAINFALL AT LEAST OVER THE EASTERN PORTION OF THE FORECAST AREA.
CHANGED POPS A LITTLE TO REFLECT CURRENT TRENDS...BUT THINKING
REMAINS THAT OVERALL BETTER CHANCES OF RAINFALL REMAIN TO THE
EAST...BUT THE ENTIRE FORECAST AREA HAS AT LEAST A SLIGHT CHANCE
OF SHOWERS.

THERE IS JUST ENOUGH ELEVATED INSTABILITY FOR AN ISOLATED RUMBLE
OF THUNDER...BUT WILL WILL KEEP MENTION OF THUNDERSTORMS OUT SINCE
COVERAGE SHOULD BE MINIMAL.

LOWERED HIGH TEMP FORECAST BY A COUPLE OF DEGREES. HIGHS AVERAGING
10-15 DEGREES BELOW NORMAL.

THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES
TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
CHANCES FOR RAIN WILL CONTINUE TONIGHT AS A WAVE OF LOW PRESSURE
TRACKS ALONG A STALLED FRONTAL BOUNDARY JUST EAST OF THE AREA.
HIGHEST LIKELIHOOD FOR RAIN IS ACROSS EASTERN LONG ISLAND AND
SOUTHEAST CT. MODELS ARE IN DECENT AGREEMENT WITH THE TIMING AND
LOCATION OF THE LOW TRACK...WITH THE EXCEPTION OF THE GFS AND CMC WHO
INCREASE IN FORWARD SPEED MUCH FASTER THAN THE REMAINING GUIDANCE
ON FRIDAY. FOR THIS REASON...IT HAS BEEN DISCOUNTED FROM THE
FORECAST FOR THIS PERIOD. COULD BE SOME LINGERING SHOWERS ACROSS
THE EASTERN ZONES ON FRIDAY...BUT THE BULK OF THE PRECIP IS
FORECAST TO REMAIN E OF THE AREA AS THE LOW PASSES BY AND LIFTS
INTO THE GULF OF MAINE BY EVENING.

TEMPS TONIGHT AND TOMORROW SHOULD BE NEAR NORMAL LEVELS. GUIDANCE
WAS CLOSE AND A BLEND WAS ACCEPTED.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
LIFTING TROUGH TO THE NORTHEAST FRIDAY NIGHT INTO WEEKEND WILL
ALLOW FOR A STEADY TREND IN GEOPOTENTIAL TENDENCY. LARGE UPPER
LEVEL CLOSED LOW IN GREAT LAKES MOVES INTO THE NORTHEAST SUNDAY
AND SUNDAY NIGHT. THIS WILL THEN LIFT INTO SOUTHEAST CANADA AND
FLATTEN WITH LESS AMPLITUDES IN LONGWAVE TROUGH IN THE NORTHEAST
FOR EARLY TO MID NEXT WEEK.

DRY WEATHER FOR FRIDAY NIGHT AND THEN AN INCREASING CHANCE OF
SHOWERS WITH PERHAPS SOME ISOLATED THUNDERSTORMS SATURDAY AND
SATURDAY NIGHT. THESE INCREASE IN PROBABILITY FOR SUNDAY AND
SUNDAY NIGHT. A RETURNING DRYING TREND FOR MONDAY FROM WEST TO
EAST WITH SLIGHT CHANCES OF CONVECTION TOWARDS MIDWEEK.

THERE WILL BE EXTRA SYNOPTIC FORCING SUNDAY WITH RIGHT REAR QUAD OF
100-115 KT JET ENHANCING LIFT. WITH CAPE EXCEEDING 1000 J/KG ACROSS
THE REGION...LOOKING AT SHOWERS AND THUNDERSTORMS WHICH FROM MODEL
QPF FIELDS...ARE FOCUSED MORE IN THE WESTERN SECTIONS AND EASTERN
SECTIONS HAVE LESS QPF. MODELS ARE CONVEYING 0-6KM SHEAR OF AROUND
30 KT AND PWATS ARE AROUND 1.75 TO 2 INCHES. THEREFORE...CONVECTION
COULD BE STRONG WITH HEAVY RAIN POSSIBLE.

REGARDING TEMPERATURES...THEY WILL BE NEAR NORMAL VALUES FOR MUCH OF
THE LONG TERM PERIOD.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
CIGS GENERALLY AVERAGING 2500-3500 FT ACROSS THE TERMINALS TODAY.
MOST OF THE SHOWERS SHOULD STAY SOUTH AND EAST OF KNYC
TERMINALS...MAINLY IMPACTING KISP/KGON. MOST SHOWERS WILL BE
LIGHT...WITH MVFR CONDS.

CIGS SHOULD RETURN TO VFR OR 4 TO 5 KFT SOMETIME TONIGHT AS THE
BULK OF THE SHOWER ACTIVITY MOVES EAST.

NORTHEAST WINDS TODAY REMAIN 10 TO 15 KTS WITH GUSTS AT TIMES 15
TO 20 KTS. THESE WINDS CONTINUE INTO TONIGHT...LIGHTEN SOMEWHAT
AND BACK TO THE NORTH AFTER MIDNIGHT.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: CEILINGS COULD BOUNCE BETWEEN MVFR AND VFR
TODAY. SHOWERS SHOULD REMAIN ISOLATED OR IN THE VICINITY.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KJFK FCSTER COMMENTS: CEILINGS COULD BOUNCE BETWEEN MVFR AND VFR
TODAY. SHOWERS MAY IMPACT THE AIRPORT FROM TIME TO TIME...AND WILL
NEED TO BE MONITORED.

KLGA FCSTER COMMENTS: CEILINGS COULD BOUNCE BETWEEN MVFR AND VFR
TODAY. SHOWERS MAY IMPACT THE AIRPORT FROM TIME TO TIME...AND WILL
NEED TO BE MONITORED.

KTEB FCSTER COMMENTS: CEILINGS COULD BOUNCE BETWEEN MVFR AND VFR
TODAY. SHOWERS SHOULD REMAIN ISOLATED OR IN THE VICINITY.

KHPN FCSTER COMMENTS: CEILINGS COULD BOUNCE BETWEEN MVFR AND VFR
TODAY. SHOWERS SHOULD REMAIN ISOLATED OR IN THE VICINITY.

KISP FCSTER COMMENTS: CEILINGS SHOULD REMAIN BETWEEN 2 AND 3 KFT
TODAY...AND SHOWERS ARE EXPECTED TO IMPACT THE AIRPORT THIS
AFTERNOON.

.OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...
.FRIDAY-SATURDAY NIGHT...MAINLY VFR...WITH SUB-VFR POSSIBLE IN
ISOLD-SCT SHRA. ALSO A SLIGHT CHANCE OF TSRA SATURDAY AFTERNOON/EVENING.
.SUNDAY-MONDAY...SUB-VFR POSSIBLE IN SCT SHRA/TSTMS.

&&

.MARINE...
NE WINDS WILL INCREASE TO AROUND 20 KT ON THE OCEAN WATERS EAST OF
FIRE ISLAND INLET TODAY DUE TO AN INCREASING PRESSURE GRADIENT.
WOULD EXPECT 25-30 KT GUSTS FROM TIME TO TIME AS WELL...WITH SEAS
OF 5 TO 6 FT. AS LOW PRESSURE TRACKS ALONG A STALLED
FRONTAL BOUNDARY PASSING NEAR THE 40N 70W BENCHMARK ON FRI...THESE
CONDITIONS ARE EXPECTED TO CONTINUE...THEREFORE HAVE EXTENDED THE
SCA THROUGH THIS TIME. FOR EASTERN LONG ISLAND SOUND AND BAYS AS
WELL AS OCEAN WEST OF FIRE ISLAND INLET...WIND GUSTS TO 25 KT WILL
BE OCCASIONAL.

FOR FRIDAY NIGHT THROUGH TUESDAY...WE START WITH SCA CONDITIONS
FOR SEAS...WHICH WILL CONTINUE FRIDAY NIGHT INTO THE DAYTIME HOURS
ON SATURDAY...MAINLY EAST OF FIRE ISLAND INLET. THESE SEAS WILL
GRADUALLY LOWER BELOW 5 FT ON SATURDAY FROM WEST TO EAST.
OTHERWISE...WINDS WILL REMAIN BELOW SCA CRITERIA WITH WEAK
PRESSURE GRADIENTS IN PLACE.

&&

.HYDROLOGY...
LESS THAN 1/10 OF AN INCH OF RAINFALL IS EXPECTED ACROSS
NYC...SOUTHWEST CT AND THE LOWER HUDSON VALLEY THROUGH
FRIDAY...WHILE BETWEEN 1/10 AND 1/3 IS EXPECTED IN SOUTHEAST CT
AND LONG ISLAND. NO FLOODING CONCERNS THROUGH THIS TIME.

HEAVY RAIN WITH SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
SUNDAY. HENCE...LOCALIZED POOR DRAINAGE AND URBAN FLOODING WILL BE
POSSIBLE. OTHERWISE...NO SIGNIFICANT WIDESPREAD PRECIPITATION
EXPECTED.

&&

.TIDES/COASTAL FLOODING...
BASED ON THE PREVIOUS HIGH TIDE CYCLE...A LOWERING ASTRONOMICAL
TIDE...AND WIND FORECAST...NOT EXPECTING MINOR COASTAL FLOODING
THIS AFTERNOON AND TONIGHT...BUT WILL NEED TO KEEP AN EYE ON THIS
AS BENCHMARKS PROBABLY WILL NOT BE MISSED BY MUCH.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ350-353.

&&

SYNOPSIS...
Hazardous weather outlook, Jul 25, 4:51 AM EDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
451 AM EDT THU JUL 25 2013

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-260900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
451 AM EDT THU JUL 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-260900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
451 AM EDT THU JUL 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 12:47 PM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region118 min
Jul 25, 2:48 PM EDTAreal Flood AdvisoryOKXSoutheastern Connecticut Planning Region117 min
Jul 25, 4:40 PM EDTAreal Flood AdvisoryOKXSoutheastern Connecticut Planning Region110 min
Jul 25, 5:39 PM EDTAreal Flood AdvisoryOKXSoutheastern Connecticut Planning Region2 hr

Nearby

Flash Flood Warnings in Connecticut, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.